Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jun 29, 2025, 2:42 PM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2025, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 29, 2025, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:15 PM CDT | FLASH FLOOD | 1 Wnw Clintonville, WI | Minor street flooding reported in Clintonville. Via social media. |
| Jun 29, 3:33 PM CDT | FLOOD | Clintonville, WI | Flooding along Hwy 45. |
| Jun 29, 3:33 PM CDT | FLASH FLOOD | 2 Ssw Clintonville, WI | US Highway 45 closed at intersection of County Road O south of Clintonville due to flooding. |
| Jun 29, 4:05 PM CDT | FLASH FLOOD | 3 Wsw Angelica, WI | Delayed report. Section of County Road F southeast of Bonduel closed due to water over roadway. Via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WGUS53 KGRB 291942
FFWGRB
WIC115-135-292245-
/O.NEW.KGRB.FF.W.0001.250629T1942Z-250629T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
242 PM CDT Sun Jun 29 2025
The National Weather Service in Green Bay has issued a
* Flash Flood Warning for...
Eastern Shawano County in northeastern Wisconsin...
Northeastern Waupaca County in northeastern Wisconsin...
* Until 545 PM CDT.
* At 242 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 2 and 2.5
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clintonville, Pulaski, Embarrass, Navarino Wildlife Area, Bonduel,
Lunds, Landstad, Frazer Corners, Zachow and Krakow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4456 8874 4451 8892 4461 8891 4478 8825
4477 8825 4471 8824 4468 8824 4459 8860
4459 8874
FLASH FLOOD...OBSERVED
$$
JLA2 follow-up statements
204
WGUS73 KGRB 292101
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
401 PM CDT Sun Jun 29 2025
WIC115-135-292245-
/O.CON.KGRB.FF.W.0001.000000T0000Z-250629T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shawano WI-Waupaca WI-
401 PM CDT Sun Jun 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS
AFTERNOON FOR EASTERN SHAWANO AND NORTHEASTERN WAUPACA COUNTIES...
At 401 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 2 and 3.5
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Clintonville, Pulaski, Embarrass, Navarino Wildlife Area, Bonduel,
Lunds, Landstad, Frazer Corners, Zachow and Krakow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4456 8874 4451 8892 4461 8891 4478 8825
4477 8825 4471 8824 4468 8824 4459 8860
4459 8874
FLASH FLOOD...OBSERVED
$$
JLA172
WGUS73 KGRB 292237
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
537 PM CDT Sun Jun 29 2025
WIC115-135-292247-
/O.EXP.KGRB.FF.W.0001.000000T0000Z-250629T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shawano WI-Waupaca WI-
537 PM CDT Sun Jun 29 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM CDT THIS AFTERNOON FOR
EASTERN SHAWANO AND NORTHEASTERN WAUPACA COUNTIES...
The heavy rain has ended. Flood waters have started to recede.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 4456 8874 4451 8892 4461 8891 4478 8825
4477 8825 4471 8824 4468 8824 4459 8860
4459 8874
$$
JLAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:39 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- Scattered thunderstorms are expected during the remainder of this afternoon and evening. Some storms may produce strong or damaging wind gusts and hail up to one inch in diameter.
- Storms could bring locally heavy rainfall to the area late this afternoon and evening. Rainfall rates of 1 to 2 inches per hour may result in localized flooding, especially in urban and low- lying areas. The greatest risk of locally heavy rain is across northeast and east-central Wisconsin, including the Fox Valley.
- Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week.
Area forecast discussion, Jun 29, 1:39 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 139 PM CDT Sun Jun 29 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Scattered thunderstorms are expected during the remainder of this afternoon and evening. Some storms may produce strong or damaging wind gusts and hail up to one inch in diameter. - Storms could bring locally heavy rainfall to the area late this afternoon and evening. Rainfall rates of 1 to 2 inches per hour may result in localized flooding, especially in urban and low- lying areas. The greatest risk of locally heavy rain is across northeast and east-central Wisconsin, including the Fox Valley. - Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week. && .DISCUSSION... Issued at 139 PM CDT Sun Jun 29 2025 Short Term...Tonight and Monday The first band of thunderstorms exited northeast Wisconsin shortly after sunrise this morning. In the wake of the complex of storms, a hefty inversion was noted on the KMPX and KGRB soundings. This inversion and no real trigger has inhibited any storms from redeveloping during the late morning into the early afternoon. However, the KGRB sounding indicated a convective temperature of 87F at Green Bay. Forecast high temperatures near 90 are expected across central and northeast Wisconsin which should allow for convection to redevelop. The combination of heat and humidity, a cold front moving across the area combined with an upper level disturbance should trigger thunderstorm redevelopment during the mid to late afternoon and lingering through the evening. Bufkit soundings indicated 2,000 to 3,000 J/KG of CAPE to support strong or severe storms. 0-6km shear values are only around 20-25 knots, thus storms will be more pulsy in nature with damaging winds as the main threat. A few storms could produce hail up to one inch (quarters). Torrential rainfall is possible with rainfall rates of 1 to 2 inches per hour. The greatest risk of heavy rains is across northeast and east-central Wisconsin, including the Fox Valley. A new wrinkle in the complexities of summer forecasting is the 12Z NAM has come in dry for most of the area through 12z Monday. The previous run had 1 to 2 inches of rain across the Fox Valley. Current thinking is convection will develop across northeast and east-central Wisconsin where these locations will approach or reach the convective temperature. Also, boundaries from the outflow from this morning or lake breeze may aid in the initiation of convection. The main forcing mechanism late this afternoon and evening will be the 500mb impulse moving east across the state. This feature will be the main focus for convection as a band of storms moves across the area. Once the main feature exits the area around 1 am Monday morning, some lingering showers are still possible but will be isolated in nature. Long Term...Monday Night Through Sunday Monday severe storm chances... An mid-level trough will amplify as it approaches the Great Lakes Monday morning, with broad ridging over the Intermountain West and closed low off the west coast. This trough paired with favorable location under the right rear quad of an upper jet will be the main drivers for our storm chances late Monday morning through the afternoon. Current thinking is that best chances for convection popping along the front will be over east-central Wisconsin early Monday afternoon as instability (~1,000 J/kg SBCAPE) builds within deeper moisture and low-level lapse rates steepen to around 9C/km. Inverted-V soundings would suggest gusty/downburst winds as the primary threat. CAMs then hint at a scenario in which diurnally-driven storms develop behind the front Monday afternoon. With synoptic support provided by the aforementioned trough and jet streak, some stronger pulse storms would be within the realm of possibility during this time as well. Hail threat increases during this time as post-frontal temperatures lower both the freezing level and wet bulb zero heights (~7 to 9k ft). This would be further evidenced by elongated hodographs produced by 40 to 45 knot bulk shear. Rest of the week... Remainder of the week will be characterized by low confidence storm chances as northwest flow regime sets up along the leading periphery of persistent upper ridging. We will thus be afforded a brief break from showers and storms by around mid-week. Ridge rider activity then ramps up during the Thursday/Friday timeframe, resulting in the return of storm chances. However, resolvability of these features remains volatile; will therefore continue to carry low-end PoPs and slight chance thunder in the forecast. Otherwise, steady-state temperatures in the 70s and 80s prevail through the end of the work week. Any deviation to above/below average temperatures will likely hinge on FROPA timing and cloud cover. && .AVIATION...for 18Z TAF Issuance Issued at 1228 PM CDT Sun Jun 29 2025 MVFR CIGS over portions of central and northeast Wisconsin will rise into the VFR category by mid afternoon. Otherwise, another round of thunderstorms are expected later this afternoon, arriving at KRHI/KAUW/KCWA after 22z until 02z. A few storms could develop near KGRB/KATW/KMTW around 21z, but the main storm activity is expected between 00z and 04z. Some of the storms could contain strong winds and hail along with blinding rain. Additional shower activity may linger for an hour or two after the main complex moves through the area. Otherwise, VFR conditions will prevail later tonight except for some patchy fog in a few spots from 09z-13z. The chances of showers and storms return tomorrow morning and continue into the afternoon. Gusty winds over 30 knots and hail will be possible with the stronger storms. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Eckberg/Goodin AVIATION.......Eckberg
Hazardous weather outlook, Jun 29, 1:34 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 134 PM CDT Sun Jun 29 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 134 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to re-develop and continue through the evening. Some storms may become strong to severe, with damaging winds and large hail up to one inch in diameter being the primary hazards. Torrential rainfall will also be possible, along with localized flooding of urban and low-lying areas. The greatest risk of heavy rainfall will be across northeast and east-central Wisconsin, including the Fox Valley. High temperatures near 90 degrees combined with high humidity will result in heat indices reaching the middle to upper 90s across portions of central into northeast Wisconsin into early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return Monday with some of the storms could produce hail and gusty winds. There is a chance of thunderstorms Wednesday and Wednesday night. However, it is still too early to determine severe potential. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage, hail, or flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-301845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 134 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible late this afternoon, continuing through this evening. Some storms could pose a serious hazard to mariners, including strong wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return on Monday, and then again Wednesday and Wednesday night. Any storm may pose a hazard to mariners. Eckberg/Goodin
In the hours before
Local storm report, Jun 29, 10:01 AM CDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1001 AM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM Rain Sturgeon Bay 44.83N 87.38W
06/29/2025 M1.32 Inch Door WI CO-OP Observer
1.32" of rain fell within a 35-minute period
early this morning.
&&Local storm report, Jun 29, 1:43 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
143 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM Hail 7 N Iola 44.60N 89.11W
06/29/2025 M1.00 Inch Waupaca WI Trained Spotter
Estimated 50 to 60 mph wind gusts.
&&Local storm report, Jun 29, 2:33 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
233 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Rain Clintonville 44.61N 88.75W
06/29/2025 M2.40 Inch Waupaca WI Trained Spotter
Localized flooding of driveways and roads
also reported. Total as of 0100 PM CDT.
&&Local storm report, Jun 29, 2:40 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
240 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM Flood 2 S Angelica 44.68N 88.31W
06/29/2025 Shawano WI Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:25 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 50 min |
| Jun 29, 3:06 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 39 min |
| Jun 29, 3:41 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 49 min |
| Jun 29, 4:00 AM CDT | Special Weather Statement | GRB | Lincoln | 45 min |
| Jun 29, 5:43 AM CDT | Special Weather Statement | GRB | Door | 47 min |
| Jun 29, 6:14 AM CDT | Special Weather Statement | GRB | Door | 31 min |
| Jun 29, 1:04 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 36 min |
| Jun 29, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 40 min |
| Jun 29, 1:51 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 39 min |
| Jun 29, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano, Waupaca | 49 min |
| Jun 29, 2:21 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 39 min |
| Jun 29, 2:44 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 29, 3:01 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 44 min |
| Jun 29, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 37 min |
| Jun 29, 3:23 PM CDT | Severe Thunderstorm Warning | GRB | Door | 52 min |
| Jun 29, 3:27 PM CDT | Areal Flood Advisory | GRB | Brown, Kewaunee, Outagamie, Shawano, Waupaca, Winnebago | 3 hr |
| Jun 29, 3:36 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Outagamie | 38 min |
| Jun 29, 3:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 29, 4:39 PM CDT | Special Weather Statement | GRB | Manitowoc | 36 min |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.